Something I Love About Prednisone (!)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

huckleberry
Regular Member


Date Joined Sep 2007
Total Posts : 317
   Posted 9/30/2007 3:30 AM (GMT -7)   
My entire life I have been a "night person" not a morning person and in the last 10 days or so, I'm waking up at 5:00 a.m. (or sometimes a little earlier) and LOVING IT! Am catching up with work email, running loads of laundry, walking the dog, taking my shower before the kids wake up, and of course checking in on this forum -- all the things I have never had time for when I scramble out of bed reluctantly at the last minute.

Unfortunately, everyone I know is disowning me because of mood swings and my face is puffy and red -- but just thought I'd take a minute to appreciate one little thing while I can!
44 years old, newly diagnosed after an 8-day hospitalization in September 2007 but symptoms for several years before that.
Taking Pentasa, Prednisone, Prilosec and a multi-vitamin -- also Levoxyl for hypothyroid (Dx 2004)
Gall bladder surgery in 1997.
Single working mom to three wonderful kids, ages 9 to 15.

So appreciative to have this forum -- it's all new to me!


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/30/2007 4:28 AM (GMT -7)   
Hi Glad to hear your enjoying your early mornings and it sure sounds like your getting lots done. See you have the lovely flush of red I had it and my sister thought it made me look better not so pale. Hopefully they willget past the mood swings I know it's not fun. Hope you continue to get better. lol gail

yogaprof
Veteran Member


Date Joined Apr 2006
Total Posts : 1665
   Posted 9/30/2007 9:04 AM (GMT -7)   
I got a lot done on pred, that's for sure! and being middle aged, all it did to my face was round it a tiny bit, which actually looked good.
48 y/o woman.  Diagnosed 4/06 after colonscopy, SBFT, CT-scan all showed crohns. 3 months later, after pred and remicade, all tests showed no crohns. In December had adhesions cut through a laparoscopy. Now just taking Glycolax, metamucil, and began Humira 9/07.


BullfrogKen
Veteran Member


Date Joined Nov 2004
Total Posts : 1351
   Posted 9/30/2007 12:46 PM (GMT -7)   
It'll give ya an energy boost, won't it?

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 9/30/2007 3:34 PM (GMT -7)   
that's interesting glowmoment! i have been on it for 2 days now, starting with 40 mgs. what kind of course of treatment are you on? i will starting tapering down 10 mgs in 2 weeks, and other 20 at 4 weeks, after that 5mgs down every 2 weeks. total of 3 months. i have been quite scared of side effects, at least this is a positive then :) what time are you taking it? i am getting up a little earlier for work, having a bite to eat and taking it at 7am. i already have bad sleep problems so i am taking it as early as possible.

huckleberry
Regular Member


Date Joined Sep 2007
Total Posts : 317
   Posted 9/30/2007 4:46 PM (GMT -7)   
Dustspeck:

I am also on 40mg/day. I started by IV in the hospital in early September, came home on pills and am hoping to start tapering tomorrow. (I have an md appt Monday morning.) I take it first thing in the morning too -- usually by 7. I often don't can't fall asleep until after 12 or 1 am, so in the long term it's really not enough sleep.

I am still not really finished with my flare, so I'm not sure what the doctor is going to suggest. Despite being happy with the early wake-up, I am very unhappy with the mood swings and irritability. I definitely also have some redness in the face as well. I would say that my desire to STOP the Prednisone is an 8 or 9 out of 10, so I'm hoping we can begin the taper. In a way, I'm dreading the taper too, since I hear it causes mood problems for some....

Also (and I know this is less important), I have never been thin, and am worried about long-term weight gain, though since this flare I've lost 10 pounds, which is unusual for being on steroids, so not sure what's happening there. (Having absorption problems and have required potassium and vitamin infusions.)

I'll let you know what the doctor says tomorrow -- hope it goes smoothly for you.
44 years old, newly diagnosed after an 8-day hospitalization in September 2007 but symptoms for several years before that.
Taking Pentasa, Prednisone, Prilosec and a multi-vitamin -- also Levoxyl for hypothyroid (Dx 2004)
Gall bladder surgery in 1997.
Single working mom to three wonderful kids, ages 9 to 15.

So appreciative to have this forum -- it's all new to me!


Mar1anneC
Regular Member


Date Joined Aug 2007
Total Posts : 79
   Posted 10/1/2007 7:51 PM (GMT -7)   
Prednisone is evil. I tend to find myself up in the middle of the night cleaning the house. Not good. Then I am tired as heck the next day. Now I am trying a sleeping pill - Lunesta. So if this post makes no sense it is because that is kicking in.

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 10/1/2007 8:17 PM (GMT -7)   
I take my predinose with my lexapro in the morning. I get about 3 hours of awesome work done and then I crash just after lunch which MAKES me take an afternoon nap (if everyone leaves me alone). Then I'm ready to make dinner, do laundry, etc. I am currently tapering though. Down to 12.5mg per day. Not sure it's worth wearing myself out for. Certainly is an evil drug Mar1anneC!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


greshna
Regular Member


Date Joined Oct 2007
Total Posts : 30
   Posted 10/2/2007 7:18 AM (GMT -7)   
Hi there I have just discovered this site, I have been diagnosed with Crohns las week after 8 day stay in hospital. I am 45 and have 7 sons(only 3 still at home now. 15, 12 and 9). I am on pred 30mg after being on it IV on the ward. I am also on Pantasa 6 x 500 mg daily. I am terrified of all the side effects especially weight gain!!. I have still got to have more tests done at the hospital but the diagnosis was made by CT scan, after 18 months of stomach trouble. Has anyone had any sucess in claiming DLA ?? I have been advised to. Any help or advice I would love to hear from anyone.
Kerry

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 10/2/2007 7:28 AM (GMT -7)   
Greshna,

You may want to start a new thread, people aren't going to see you're questions.

I'm sorry to hear they've diagnosed you with this disease, but you'll get a lot of information from this web site.

Yes, the treatments can be scary, but at least there are treatments for this disease. At least you will be around to watch your boys grow up. The prednisone should be temporary to get your flare under control. the Pentasa is an anti-inflamatory which is a pretty benign maintenance medication if you tolerate it well (meaning no nausea etc.).

I'm not sure what DLA is, is it some sort of disability? Long term, short term?
Judy
49 years old, CD since I was a child.    
Six resection surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:30 PM (GMT -7)
There are a total of 2,734,216 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
423 Guest(s), 16 Registered Member(s) are currently online.  Details
George_, Celeste15, 3HumpedCamel, Scaredy Cat, AngelsmamaDorseysdaughter, biker90, iho, pmm73, dbwilco, ChickenArise, catti, JackH, k07, julymorning, iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer